MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24702
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the superficial femoral artery.A 3.0mm x 80mm x 150cm sterling sl balloon catheter was advanced for dilation.However, during inflation at below burst pressure the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A1 - patient identifier: (b)(6).Device evaluated by mfr.: returned product consisted of a sterling sl balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and blood in the balloon, and blood in the guidewire lumen.The balloon was loosely folded.There was a llongitudinal tear 49mm long starting at the proximal end of the balloon.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10399744
Report Number2134265-2020-11065
Device Sequence Number11513054
Product Code DQY
UDI-Device Identifier08714729782322
UDI-Public08714729782322
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2021
Device Model Number24702
Device Catalogue Number24702
Device Lot Number0024825010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight80